Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 32, NWS Grand Rapids, MI

April 21, 2016

NWS Grand Rapids, MI issued this small craft advisory at Apr 21, 2016, 3:11 PM EDT. It took effect at Apr 22, 2016, 8:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2016, 3:11 PM EDT (19:11 UTC)
In effect from
Apr 22, 2016, 8:00 AM EDT
Expired
Apr 23, 2016, 4:00 AM EDT
In force
20 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

487 
WHUS73 KGRR 211911
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
311 PM EDT THU APR 21 2016

LMZ844>849-220315-
/O.NEW.KGRR.MF.Y.0002.160421T1911Z-160422T0600Z/
/O.NEW.KGRR.SC.Y.0032.160422T1200Z-160423T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
311 PM EDT THU APR 21 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY. 

* WINDS...SHIFTING NORTH AND INCREASING TO 15 TO 25 KNOTS FRIDAY
  MORNING.

* WAVES...BUILDING TO 3 TO 6 FEET FRIDAY MORNING.

* VISIBILITY...WIDESPREAD AREAS OF LESS THAN 1 MILE. IMPROVING
  RAPIDLY AROUND MIDNIGHT WHEN WINDS INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NAVIGATING WILL BE DIFFICULT IN THE FOG...ESPECIALLY FOR
INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS
OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL
CRAFT.

&&

$$

TJT
7 follow-up statements
850 
WHUS73 KGRR 220138
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
938 PM EDT THU APR 21 2016

LMZ844>849-220945-
/O.CON.KGRR.MF.Y.0002.000000T0000Z-160422T0600Z/
/O.CON.KGRR.SC.Y.0032.160422T1200Z-160423T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
938 PM EDT THU APR 21 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO
2 AM EDT SATURDAY...

* WINDS...SHIFTING NORTH AND INCREASING TO 15 TO 25 KNOTS FRIDAY 
  MORNING. 

* WAVES...BUILDING TO 3 TO 6 FEET FRIDAY MORNING.

* VISIBILITY...WIDESPREAD AREAS OF LESS THAN 1 MILE. IMPROVING 
  RAPIDLY AROUND MIDNIGHT WHEN WINDS INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NAVIGATING WILL BE DIFFICULT IN THE FOG...ESPECIALLY FOR
INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS
OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL
CRAFT.

&&

$$
994 
WHUS73 KGRR 220356
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1156 PM EDT THU APR 21 2016

LMZ844>849-221200-
/O.EXT.KGRR.MF.Y.0002.000000T0000Z-160422T1400Z/
/O.CON.KGRR.SC.Y.0032.160422T1200Z-160423T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1156 PM EDT THU APR 21 2016

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO
2 AM EDT SATURDAY...

* WINDS...SHIFTING NORTH AND INCREASING TO 15 TO 25 KNOTS FRIDAY 
  MORNING. 

* WAVES...BUILDING TO 3 TO 6 FEET FRIDAY MORNING.

* VISIBILITY...WIDESPREAD AREAS OF LESS THAN 1 MILE. CONDITIONS
  WILL IMPROVE AROUND AND AFTER DAYBREAK ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NAVIGATING WILL BE DIFFICULT IN THE FOG...ESPECIALLY FOR
INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS
OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL
CRAFT.

&&

$$
285 
WHUS73 KGRR 220746
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 AM EDT FRI APR 22 2016

LMZ844>849-221600-
/O.CAN.KGRR.MF.Y.0002.000000T0000Z-160422T1400Z/
/O.CON.KGRR.SC.Y.0032.160422T1200Z-160423T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
346 AM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 AM EDT SATURDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
DENSE FOG ADVISORY. 

* WINDS...NORTH INCREASING TO 15 TO 25 KNOTS THIS MORNING.

* WAVES...BUILDING TO 3 TO 6 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
997 
WHUS73 KGRR 221432
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1032 AM EDT FRI APR 22 2016


LMZ844>849-222245-
/O.CON.KGRR.SC.Y.0032.000000T0000Z-160423T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1032 AM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WINDS...NORTH INCREASING TO 15 TO 25 KNOTS TODAY.

* WAVES...BUILDING TO 4 TO 7 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
958 
WHUS73 KGRR 221846
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
246 PM EDT FRI APR 22 2016



LMZ844>849-230300-
/O.CON.KGRR.SC.Y.0032.000000T0000Z-160423T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
246 PM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WINDS...GENERALLY NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET EARLY...SUBSIDING TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
706 
WHUS73 KGRR 230203
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1003 PM EDT FRI APR 22 2016

LMZ847>849-230315-
/O.CAN.KGRR.SC.Y.0032.000000T0000Z-160423T0600Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1003 PM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED.

$$

LMZ844>846-230800-
/O.EXT.KGRR.SC.Y.0032.000000T0000Z-160423T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1003 PM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY...

* WINDS...NORTH 10 TO 20 KNOTS VEERING NORTHEAST 10 TO 15 KNOTS
  TOWARD DAYBREAK.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET TOWARD DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
184 
WHUS73 KGRR 230747
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 AM EDT SAT APR 23 2016

LMZ844>846-230900-
/O.EXP.KGRR.SC.Y.0032.000000T0000Z-160423T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
347 AM EDT SAT APR 23 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

WINDS AND WAVES WERE SUBSIDING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 1:58 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 21, 1:58 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
158 PM EDT THU APR 21 2016

LATEST UPDATE...
AVIATION/HYDRO

.SYNOPSIS...
ISSUED AT 318 AM EDT THU APR 21 2016

A LOW COMPLEX WILL AFFECT THE WEATHER FOR LOWER MICHIGAN INTO
FRIDAY. THIS IS BRINGING RAIN SHOWERS INTO THE AREA THIS
MORNING...AND WILL KEEP A CHANCE OF SHOWERS AND EVEN A STORM THROUGH
THIS EVENING. RAIN CHANCES WILL THEN COME TO AN END BY LATER ON
FRIDAY. COOLER AIR WILL MOVE IN FOR A SHORT PERIOD.

TEMPERATURES WILL RECOVER OVER THE WEEKEND...WARMING TO ABOVE
AVERAGE LEVELS ONCE AGAIN. THE FIRST PORTION OF THE WEEKEND WILL
REMAIN DRY...BEFORE RAIN CHANCES WILL INCREASE ON SUNDAY AND LAST
INTO MONDAY. COOLER AIR WILL FOLLOW FOR NEXT WEEK.

&&

.UPDATE...
ISSUED AT 1106 AM EDT THU APR 21 2016

NO SIGNIFICANT CHANGES TO THE FORECAST AT THIS TIME. SOME RECENT
CONVECTION ALLOWING MODELS SUCH AS THE ESRL EXPERIMENTAL HRRR
SUGGEST THE CONTINUED POSSIBILITY OF THUNDERSTORMS THIS EVENING
OVER OUR MAINLY SOUTHEAST OF A LANSING TO KALAMAZOO LINE.
THUNDERSTORMS AND HIGHS IN THE 60S CURRENTLY ADVERTISED BOTH ARE
DEPENDENT ON CLEARING WHICH IS CURRENTLY NOTED IN ILLINOIS AND
SLOWLY HEADING OUR WAY. THIS CLEARING IS ASSOCIATED WITH THE
TRAILING EDGE OF A SUBSIDENCE CURRENTLY SEEN ON WATER VAPOR
IMAGERY OVER OUR FORECAST AREA.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 318 AM EDT THU APR 21 2016

OUR MAIN FOCUS OF THE FORECAST IS DETERMINING PCPN AND CONVECTION
CHCS THROUGH TONIGHT AND INTO FRIDAY.

LIGHT STEADY RAIN IS ONGOING EARLY THIS MORNING...AND WILL GRADUALLY
PUSH THROUGH MOST OF THE CWFA BY 12Z THIS MORNING. THE 35 KNOT LLJ
IS BRINGING ENOUGH MOISTURE AND FORCING TO THE AREA FOR THE LIGHT
RAIN. DRIER LOW LEVELS ARE LIMITING THE RAIN AMOUNTS A BIT WITH
AVERAGE FORCING OVERHEAD WITH THE LLJ.

THE FOCUS OF THE RAIN BY THIS AFTERNOON WILL SHIFT TO BE MAINLY
SOUTH OF THE AREA...WITH A FEW SHOWERS AND A STORM REMAINING
POSSIBLE ELSEWHERE. THE LLJ WILL SHIFT EAST OF THE AREA...AND PCPN
SHOULD FOCUS ACROSS THE SE PORTION OF THE AREA AND SOUTH FOR THIS
AFTERNOON. THIS WILL OCCUR AS A SHORT WAVE LIFTING NE WILL CLIP THE
SE CORNER OF THE CWFA. NOT A LOT OF FORCING OVER THE REMAINDER OF
THE CWFA...HOWEVER ENOUGH INSTABILITY LOOKS TO BUILD EVEN WITH
CLOUDS TO ALLOW THE THREAT OF A FEW SHOWERS/STORMS TO DEVELOP. DEEP
LAYER SHEAR LACKING AND LIMITED INSTABILITY HERE WILL KEEP THE
SEVERE THREAT RATHER LOW. THE SEVERE THREAT SHOULD REMAIN SOUTH OF
THE AREA CLOSER TO THE UPPER LOW.

THERE IS SOME POTENTIAL FOR ANOTHER BAND OF RAIN TO DEVELOP OVER
THE NRN HALF OF THE AREA TONIGHT...ALTHOUGH THE CONFIDENCE IS A
LITTLE LOW FOR THIS. THE UPPER LOW WILL BE STAYING SOUTH OF THE
MI/IN/OH BORDER...ROTATING EAST. WE WILL SEE THE DEFORMATION ZONE OF
THIS LOW AFFECT THE CWFA...ALTHOUGH IT WILL HAVE DIMINISHED QUITE A
BIT BY THIS TIME. ANOTHER COLD FRONT WILL BE SLIPPING SOUTH INTO THE
AREA AND TRYING TO IGNITE MORE PCPN. THE GFS IS MOST BULLISH WITH
PCPN AS IT HAS A STRONGER LOW COMING IN FROM THE SW...LIKELY DUE TO
SOME CONVECTIVE FEEDBACK. THE OTHER MODELS ARE WEAKER WITH THE
LOW...AND HAVE MUCH LESS PCPN AS A RESULT.

IT WILL TAKE A LITTLE TIME FOR RAIN AND CLOUDS TO MOVE OUT ON
FRI...BUT IT SHOULD DO SO AT MOST LOCATIONS BY FRI EVENING. IT TAKES
UNTIL THE ENTIRE UPPER LOW/TROUGH CAN MOVE FAR ENOUGH E/SE FOR
CLEARING TO MOVE IN AT ALL LOCATIONS.

ONCE WE CLEAR OUT LATER FRI...WE SHOULD REMAIN MAINLY CLEAR THROUGH
THE DAY ON SAT. WE WILL START SEEING A RECOVERY IN TEMPERATURES
WITH THE SUN EXPECTED TO BE OUT ON SAT.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 318 AM EDT THU APR 21 2016

WET AND COOL IS THE OVERRIDING WEATHER MESSAGE FOR THE WEATHER NEXT
WEEK OVER SOUTHWEST MICHIGAN. MONDAY AND THURSDAY WILL MORE THAN
LIKELY BE THE WETTEST DAYS. THUNDERSTORMS ARE POSSIBLE ON BOTH OF
THOSE DAYS. THERE IS ALSO THE POTENTLY FOR A FROST/FREEZE TUESDAY
NIGHT INTO WEDNESDAY MORNING.

WE HAVE A COMPLEX INTERACTION BETWEEN THE ACTIVE NORTH PACIFIC WAVE
TRAIN AND DEVELOPING UPPER LEVEL BLOCK OVER EASTERN NORTH AMERICA
INTO GREENLAND. A LARGE UPPER LEVEL CLOSED UPPER HIGH IS SHOWN BY
ALL OF THE MODELS TO DEVELOP SOUTH OF GREENLAND BY SATURDAY
MORNING. IT THEN SLOWLY EXTENDS WEST TO BAFFIN'S ISLAND BY
WEDNESDAY. THAT FORCES THE UPPER LOW CURRENTLY OVER NORTHERN
HUDSON BAY SOUTHEAST EASTERN CANADA BY EARLY NEXT WEEK. THE
SOUTHERN EDGE OF THAT CIRCULATION STAYS JUST NORTH OF THE CANADIAN
BOARDER NEAR THE GREAT LAKES.

MEANWHILE AN EXTENDED EAST ASIAN JET WILL PERSIST THROUGH THIS
TIME PERIOD AROUND 40N. THAT WILL BRING A SERIES OF STRONG PACIFIC
STORMS INTO THE WEST COAST. THOSE SYSTEMS WILL HAVE TO TRAVEL
LEAST UNDER THE BLOCKING UPPER LOW OVER EASTERN CANADA. THIS PUTS
SOUTHWEST MICHIGAN IN THE CROSS HAIRS FOR STORMY OR AT LEAST WET
WEATHER NEXT WEEK. THIS IS SHOWN NICELY BY THE PNA GOING FROM
POSITIVE EARLY IN THE WEEK TO NEAR NEUTRAL BY LATE IN THE WEEK.
MEANWHILE THE AO GOES STRONGLY NEGATIVE. THAT SUGGESTS THE STORM
TRACK WILL BE NEAR MICHIGAN DURING THIS TIME FRAME.

IN MORE DETAIL.. THE FIRST SYSTEM TRACKS ACROSS THE CONUS IN THE
SUNDAY TO TUESDAY TIME FRAME. AS THE POLAR FRONT SINKS SOUTH AND THE
SURFACE LOW TRACKS EASTWARD....IT IS FORCED SOUTHEAST BY THE
CANADIAN BLOCK. THIS BRINGS AN AREA OF OVERRUNNING RAIN INTO THE
AREA BY SUNDAY THAT STARTS OVER NORTHERN AREAS THEN SPREADS SOUTH.
THERE WILL BE ENOUGH SOUTHERLY INFLOW TO THIS SYSTEM THAT
THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY. LOCALLY HEAVY
RAIN IS NOT OUT OF THE QUESTION.

THAT SYSTEM TRACKS EAST OF THE AREA LATER TUESDAY ALLOWING THE
COLDER CANADIAN AIR TO MOVE INTO LOWER MICHIGAN. THAT BRINGS THE
RISK OF FREEZING TEMPERATURES WEDNESDAY MORNING. THIS WILL NOT LAST
LONG AS THE NEXT PACIFIC SYSTEM IS ON THE WAY.

THE NEXT PACIFIC STORM SHOULD BE SPREADING RAIN INTO THE AREA LATER
WEDNESDAY INTO THURSDAY. AGAIN THE SOUTHERLY FLOW AHEAD OF THE
SYSTEM SHOULD HAVE ENOUGH INSTABILITY FOR AT LEAST SCATTERED
THUNDERSTORMS. SIGNIFICANT RAINFALL IS LIKELY ONCE AGAIN.

THIS COULD BE A VERY WET PERIOD DEPENDING ON HOW THIS ACTUALLY PLAYS
OUT. WE COULD SEE ONE TO TWO INCHES FOR RAIN FROM THESE TWO
SYSTEMS... IF NOT MORE.  WE WILL HAVE TO WATCH HOW THIS PLAYS OUT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 158 PM EDT THU APR 21 2016

THE REGION WAS UNDER A MIX OF IFR AND MVFR EARLY THIS AFTERNOON.
EXPECTING A TREND TO MORE MVFR TOWARD 20Z AS SLIGHTLY DRIER AIR
MOVES IN. HOWEVER WITH THIS DRIER AIR...AND PERHAPS POCKETS OF
SUNSHINE...WE WILL BECOME MORE UNSTABLE AND WIDELY SCATTERED
THUNDERSTORMS WILL BECOME POSSIBLE. I HAVE ADDED VCTS ACROSS ALL
THE TAF SITES FROM MID AFTERNOON INTO THIS EVENING.

SOME PARTIAL CLEARING IS EXPECTED AS A COLD FRONT COMES THROUGH
AROUND 06Z. HOWEVER WITH THIS CLEARING WILL COME FOG DEVELOPMENT.
EXPECT ANOTHER PERIOD OF IFR AFTER 06Z AND PROBABLY LASTING UNTIL
AFTER DAYBREAK. THE HIGHEST CHANCE OF IMPACT FROM THIS FOG WILL BE
ACROSS I-94...AND SOMEWHAT MORE QUESTIONABLE TOWARD I-96.

&&

.MARINE...
ISSUED AT 318 AM EDT THU APR 21 2016

NOT MUCH WIND BEING OBSERVED OVER THE NEARSHORE WATERS THIS MORNING.
THERE IS SOME WIND ALOFT...HOWEVER IT IS NOT MAKING IT TO THE
SFC WITH IT BEING AN OFFSHORE FLOW AND DUE TO THE COOL WATERS. WE
SHOULD SEE WINDS REMAIN BELOW 20 KNOTS THROUGH THU EVENING. WINDS
WILL INCREASE LATER THU NIGHT AND ON FRI AS A DECENT GRADIENT MOVES
INLAND COOLER AIR FILTERS OVERHEAD.

&&

.HYDROLOGY...
ISSUED AT 158 PM EDT THU APR 21 2016

RAINFALL LAST NIGHT AND TODAY HAS BEEN LIGHT IN NATURE... WITH FEW
TOTALS EXCEEDING A QUARTER INCH. LEVELS ON MAIN STEM RIVERS CONTINUE
A GRADUAL DECLINE... BUT WE HAVE BEEN SEEING RISES ON SMALLER RIVERS
AND CREEKS. NO FLOODING IN ANTICIPATED TODAY OR TOMORROW.

AFTER A QUIET FRIDAY AND SATURDAY... SUNDAY THROUGH THE REST OF NEXT
WEEK LOOKS FAIRLY ACTIVE. A WIDESPREAD INCH OF RAINFALL IS CERTAINLY
POSSIBLE. RIVERS REMAIN ELEVATED... SO WE COULD SEE SOME RISE ABOVE
BANKFULL AND PRODUCE MINOR FLOODING IN LOWLAND AREAS NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

UPDATE...TJT
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...WDM
AVIATION...JK
HYDROLOGY...EBW
MARINE...NJJ
Hazardous weather outlook, Apr 21, 11:25 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1125 AM EDT THU APR 21 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1125 AM EDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR NON SEVERE THUNDERSTORMS THIS EVENING MAINLY
SOUTH OF I-96 AND EAST OF KALAMAZOO. ANY STORM THAT DEVELOPS WILL BE
CAPABLE OF BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ844>849-220845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1125 AM EDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG CAN BE EXPECTED THIS AFTERNOON. WINDS AND WAVES MAY
BECOME HAZARDOUS TO SMALL CRAFT AFTER MIDNIGHT AS WINDS BECOME NORTH
AND INCREASE TO 15 TO 25 KNOTS. WAVES MAY INCREASE TO 5 FEET BY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES MAY BE HAZARDOUS TO SMALL CRAFT INTO EARLY EVENING
FRIDAY THEN WINDS AND WAVES WILL DECREASE TOWARD MIDNIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

WDM TJT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:11 PM EDTMarine Dense Fog AdvisoryGRR13 hr

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.